MAUDE Adverse Event Report: SEE H.10 G2 COMPLEX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 G2 COMPLEX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CX0308
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(4).(b)(6).The device has not been returned.If the device returns, a device investigation will be performed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure while the g2 stretch resistant complex xtrasoft coil 3mm x 8cm coil (641cx0308 / s12724) was being advanced through the microcatheter, the coil was met with great resistance.When the coil was removed, it was stretched.Another coil was used to continue with the procedure.There was no report of any patient consequence or adverse event associated with the reported issue.
 
Additional Manufacturer Narrative
(b)(4).[additional information]: the healthcare professional reported that during the coil embolization procedure to treat a basilar tip aneurysm, the g2 stretch resistant complex xtrasoft coil 3mm x 8cm coil (641cx0308 / s12724) was the first coil chosen, and while the g2 stretch resistant complex xtrasoft coil 3mm x 8cm coil (641cx0308 / s12724) was being advanced into the aneurysm through the prowler lpes microcatheter from lot 30072857, the coil was met with great resistance.Continuous flush was maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter during the attempt to access the target site.There was no resistance at any time during the advancement of the coil through the microcatheter.There was no kink on the microcatheter; the resistance reported was experienced when the coil was being advanced into the aneurysm.When the coil was removed, it was stretched; no other damage was noted other than the stretched condition of the coil.Another coil was used to continue with the procedure.The coil was not entangled with previously placed coil as this was the first coil used for the procedure.Verification with fluoro prior of a one to one relationship between the coil and the delivery tube prior to repositioning was not done as the microcatheter was not repositioned.The reported issue did not cause any flow restriction or reduction; the issue did result in an approximately 8 to 10 minutes delay in the procedure.There was no report of any patient consequence or adverse event associated with the reported issue.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product has been returned for evaluation and testing.The product was received by cerenovus failure analysis lab on 11/30/2018.The returned product is pending evaluation; when the product investigation has been completed, a supplemental 3500a report will be submitted.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure to treat a basilar tip aneurysm, the g2 stretch resistant complex xtrasoft coil 3mm x 8cm coil (641cx0308 / s12724) was the first coil chosen, and while the g2 stretch resistant complex xtrasoft coil 3mm x 8cm coil (641cx0308 / s12724) was being advanced into the aneurysm through the prowler lpes microcatheter from lot 30072857, the coil was met with great resistance.Continuous flush was maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter during the attempt to access the target site.There was no resistance at any time during the advancement of the coil through the microcatheter.There was no kink on the microcatheter; the resistance reported was experienced when the coil was being advanced into the aneurysm.When the coil was removed, it was stretched; no other damage was noted other than the stretched condition of the coil.Another coil was used to continue with the procedure.The coil was not entangled with previously placed coil as this was the first coil used for the procedure.Verification with fluoro prior of a one to one relationship between the coil and the delivery tube prior to repositioning was not done as the microcatheter was not repositioned.The reported issue did not cause any flow restriction or reduction; the issue did result in an approximately 8 to 10 minutes delay in the procedure.There was no report of any patient consequence or adverse event associated with the reported issue.The device was returned for evaluation and testing.The investigational finding is documented below.Investigation summary: the returned packaging label matched the complaint information.The device was returned with the embolic coil advanced from the introducer sheath.The coil was observed to be stretched and entangled with the device positioning unit (dpu).Kinks were observed on the device positioning unit (dpu) core wire at approximately 54 cm and 103 cm from the proximal end of the device.The device was then inspected under a microscope.The embolic coil distal ball tip was present and intact.Kinks were observed along the embolic coil.The embolic coil was seen stretched and entangled with itself.The articulating joint was seen intact inside the introducer sheath.No damage was observed on the v-notch of the resheathing tool.The introducer proximal to the resheathing tool was seen kinked as well as possessing tear damage indicated by torn flaps seen on the outside wall of the introducer.A review of manufacturing documentation associated with this lot (s12724) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the issue reported in the complaint that the detachable coil delivery system (dcs) was impeded in the microcatheter was not confirmed as the device was returned removed from the microcatheter that was used during the procedure.The microcatheter was also not returned for failure analysis.The ability of the device to advance through a lab microcatheter was not tested due to the stretched condition of the returned embolic coil.The other issue reported of the coil being stretched when it was removed was confirmed as the device was returned with the embolic coil stretched.This is likely the result of excessive pull force applied to the device.The kinks in the dpu core wire also indicate that force was used.The instruction for use (ifu) provides instructions for when resistance is felt during delivery of the device and cautions against using excessive force.In addition, the damaged introducer sheath indicates that the device was not properly unlocked or unsheathed.The ifu also provides instructions on how to properly handle and proceed through the unlocking and resheathing of the device.Failure to follow instructions may result in damage to the introducer and embolic coil.100% of embolic coils and introducer sheaths are inspected in-process.In addition, all devices have the embolic coil advanced through the introducer.It is unlikely that the device left the manufacturing facility with the observed damage.Coil stretched is a known potential issue associated with the use of this device.The ifu provides instructions for when resistance is experienced during the delivery of the coil; it cautions against the use of excessive force to prevent the coil from becoming stretched.The reported issue that the coil became stretched when it was removed from the microcatheter was confirmed with the returned device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause cannot be determined but most likely it was due to excessive pull force applied during the attempt to remove the coil from the microcatheter that resulted in the stretched condition of the coil.It is also possible that the circumstances of the procedure and/or the manipulation and interaction of the devices may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
G2 COMPLEX XTRASOFT COIL 3X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8020098
Report Number3008114965-2018-00770
Device Sequence Number13710484
Product Code KRD
UDI-Device Identifier10878528008955
UDI-Public10878528008955
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number641CX0308
Device Lot NumberS12724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer11/12/2018
11/30/2018
01/03/2019
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date11/19/2018
12/01/2018
01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1